MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; X-FORCE U 30

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; X-FORCE U 30
Catalog Number 998404
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the inflation device did not move during usage.The inflation device was replaced.
 
Additional Manufacturer Narrative
Received 1 bard x - force.The reported event was confirmed as cause unknown.An initial visual inspection of the device was conducted upon receipt.It was noted that the gauge needle was not in the zero box when received.There were no other visual anomalies noted in the initial visual inspection.After the visual inspection was conducted, the device was connected to a pressure indicator, and an attempt was made to fill the device with distilled water.It was noted that the device pulled in sufficient air at the clamp/o-ring area of the device, which prevented the device from drawing in enough water to become pressurized.The clamps were removed from the device, and it was noted that the o-ring was out of position.The o-ring was removed and replaced with a new one, and then the complaint device was reconnected to the pressure indicator to perform functional testing.The device was aspirated and then brought to pressure again.The gauge needle was not in the zero box, therefore the gauge was inaccurate at 14 atm; however, the device passed gauge accuracy at 4 atm and 30 atm.The device passed all other functional testing, which consisted of pressure leak, pressure decay, and vacuum capability tests.There were no abnormalities related to the device movement observed throughout the functional testing after the o-ring was replaced.Current manufacturing controls include 100% automation testing for pressure leakage, pressure decay, vacuum decay, and gauge accuracy during manufacture using ultra high purity nitrogen gas before leaving our facility.At no time is any solution or other substance introduced into the device.Devices that pass this test are marked by automation for identification.Devices that fail are not marked.The returned device was marked, indicating it met manufacturing specifications when it left the facility.Had the device been unresponsive upon assembly, it would not have passed the 100% automation testing.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "bard eagle inflation device, 10cc contents: 1 inflation device description: the bard eagle inflation device is a one-piece, plastic, 10cc disposable inflation device with a lock lever design that controls the piston, a pressure gauge, and a high-pressure connecting tube with a male rotating adapter.The pressure gauge measures pressures ranging from vacuum to 30 atm; the gauge is marked in 1 atm increments.The gauge also has an inner scale of comparable psi measurements.The accuracy of the pressure gauge has been determined to be within 1 atm over the range.Indications: the inflation device is recommended for use while performing urological balloon dilation procedures to inflate the balloon, sustain pressure, monitor pressure within the balloon, and deflate the balloon.Contraindication: none.Warnings: use only liquid inflation media.Do not inflate with air.Always follow the manufacturer¿s directions accompanying the balloon dilation catheter.For instructions for use, maximum balloon inflation pressure, precautions, and warnings for that device.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable regulations.Precaution: before use, inspect the device to verify that no damage has occurred during shipping and handling.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.Instructions for use: preparation: make all aspiration and injection maneuvers with the lock lever pushed left, i.E., unlocked.Unlock the piston by pushing the lock lever left.In this position, you can freely pull the piston back for aspiration, or push it forward for injection.To lock the piston in position, slide the lever right to the straight up position.Prepare a solution of contrast medium and normal saline in a small sterile bowl or in the well provided with the package.Check balloon catheter and contrast medium instructions for specific contrast mixture recommendations.Orient the tubing downward into the contrast medium.Push the release lever left and aspirate enough solution to fill the syringe.Hold the device upright to purge the air from the syringe and connecting tube.Tap the syringe lightly, if necessary, to remove all the air bubbles and fill the connecting tube completely.Inspect the syringe and tubing to ensure that the device has been completely purged.Adjust the syringe volume to 3 to 4cc.If more contrast solution is needed, submerge the syringe tip into the basin of solution and aspirate.Attaching the inflation device to the balloon dilation catheter: prepare and test the balloon dilation catheter according to the manufacturer¿s directions for use.If a separate syringe was used to prepare the balloon catheter, remove it.Create a fluid-fluid connection between the balloon and the connecting tube (male rotating adapter) of the inflation device by placing a drop of contrast solution from the syringe into each hub.Hand tighten the hubs securely.Balloon inflation and deflation: release the lock lever and allow the piston to move forward into neutral position (0 atm).To inflate the balloon, engage the lock lever, turn the palm grip on the piston clockwise slowly until the desired inflation pressure is reached.The lock lever maintains the increasing pressure.To deflate the balloon, push the lock lever left, releasing the piston, and pull back.Slide the lock lever back to lock, if desired." (b)(4).
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
X-FORCE U 30
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7057740
Report Number1018233-2017-06086
Device Sequence Number1851935
Product Code EZN
UDI-Device Identifier10801741052641
UDI-Public(01)10801741052641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number998404
Device Lot NumberBMZLE005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date11/24/2017
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1